How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46933
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I came off use of zopiclone 3.75 mg for 2 weeks, then

Resolved Question:

I came off use of zopiclone 3.75 mg for 2 weeks, then tapering off fro a week - the last day I had tinnitus - I assume a withdrawal symtom? I then switched to prescribed quetiapine 25 mg as a sleep aid. The next day (yesterday) the local hospital gave me valium in the afternoon to calm me, which I should not have taken, and I took naproxen for the first time for a sore shoulder. Woke up this morning with loud tinnitus which has persisted. Is this the benzo after the zopiclone withdrawal or the naproxen?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

naproxen can cause tinnitus as a side effect.

tapering off of zopiclone can cause tinnitus.

I bet it is these reasons you have tinnitus.

you should still have a doctor look in your ear to check for fluid and inner ear infection as well.

most likely it wasn't the valium which caused the tinnitus.

make sure when you take the naproxen, you take it with food in your stomach and with plenty of water.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and other Medical Specialists are ready to help you